Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2014 (2014), Article ID 293476, 4 pages
http://dx.doi.org/10.1155/2014/293476
Case Report

Bleeding Complication of Triple Therapy of Rivaroxaban, Prasugrel, and Aspirin: A Case Report and General Discussion

Department of Internal Medicine, Michigan State University, B-301 Clinical Center, East Lansing, MI 48824, USA

Received 14 December 2013; Accepted 13 February 2014; Published 11 March 2014

Academic Editors: R. Akdemir, M.-H. Jim, and G. Pontone

Copyright © 2014 Dane D. Gruenebaum et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Hemorrhagic side effects are the bane of oral anticoagulation. Despite careful selection of medications and close monitoring, some adverse events are unavoidable. The available literature about the risks of triple oral anticoagulation therapy versus dual antiplatelet therapy does not address all of the medication combinations currently available. This report describes a patient with atrial fibrillation and recent stent placement who developed severe, recurrent epistaxis on aspirin, prosugrel, and rivaroxaban. We believe this is the first case report of severe bleeding with this combination, and it may help provide insights into the risk for other patients.